Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

A moving mesh method for one-dimensional hyperbolic conservation laws

Stockie, J.M. and MacKenzie, J.A. and Russell, R.D. (2001) A moving mesh method for one-dimensional hyperbolic conservation laws. SIAM Journal on Scientific Computing, 22 (5). pp. 1791-1813. ISSN 1064-8275

[img]
Preview
PDF (strathprints004705.pdf)
Download (551Kb) | Preview

    Abstract

    We develop an adaptive method for solving one-dimensional systems of hyperbolic conservation laws that employs a high resolution Godunov-type scheme for the physical equations, in conjunction with a moving mesh PDE governing the motion of the spatial grid points. Many other moving mesh methods developed to solve hyperbolic problems use a fully implicit discretization for the coupled solution-mesh equations, and so suffer from a significant degree of numerical stiffness. We employ a semi-implicit approach that couples the moving mesh equation to an efficient, explicit solver for the physical PDE, with the resulting scheme behaving in practice as a two-step predictor-corrector method. In comparison with computations on a fixed, uniform mesh, our method exhibits more accurate resolution of discontinuities for a similar level of computational work.

    Item type: Article
    ID code: 4705
    Keywords: moving mesh, adaptivity, equidistribution, shock capturing, hyperbolic conservation laws, finite volume methods, numerical mathematics, Mathematics, Physics
    Subjects: Science > Mathematics
    Science > Physics
    Department: Faculty of Science > Mathematics and Statistics
    Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 12 Nov 2007
    Last modified: 04 Oct 2012 19:42
    URI: http://strathprints.strath.ac.uk/id/eprint/4705

    Actions (login required)

    View Item

    Fulltext Downloads: